Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 60, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 1997, 12:36 AM CST for Wayne County, Tennessee. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 1, 1997, 12:36 AM CST (06:36 UTC)
- Expired
- Mar 1, 1997, 1:30 AM CST
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 1:05 AM CST | Thunderstorm Wind 50 | Waynesboro, TN | |
| Mar 1, 1:05 AM CST | Hail 1 | Waynesboro, TN | |
| Mar 1, 1:32 AM CST | Tornado F2 | Waynesboro, TN | 2 houses were damaged and 2 trailers were destroyed in Wayne county. There were 2 injuries in Wayne county. The damage was on Buttermilk Ridge. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 010638 RRA SVRBNA TNC181-010730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1236 AM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WAYNE COUNTY AT 1236 AM...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF HOUSTON MOVING NORHTEAST NEAR 45 MILES AN HOUR. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING JWEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:20 PM CST, 10 hours 16 minutes earlier.
Area forecast discussion, Feb 28, 2:20 PM CST, 10 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CST FRI FEB 28 1997 WHILE MDLS IN FAIRLY GOOD AGREEMNT...PREFER SLGTLY SLOWER ETA SOLUTION THRU FCST PD. CURRENTLY...WRMFNT STRETCHES ACRS NRN SXNS OF MS/AL MOVG SLOWLY BUT STEADILY NWD. HWVR NOT MUCH UPR LVL SUPPORT NOTED AS JET MAX MOVS OFF NEW ENGLAND COAST AND UPR LVL ENERGY FOCUS SHIFTS TO THE ARKLATX. ATTM PREFER CHC POPS OVRNIGHT AS WRMFNT MOVS NWD THRU AND OUT OF MID-STATE SINCE UPR LVL DYNAMICS NOT THAT IMPRESSIVE. WITH DEWPTS XPTD TO BE ARD 60 TO THE LWR 60S...SUGGEST RAISING OVRNIGHT LOWS TNGT INTO THE LOW AND MID 60S DUE TO PERSISTENT SLY FLOW AND CLD COVER. ON SAT...WARM MOIST LOW LVL FLOW WL KEEP SKIES VARIABLY CLOUDY. AGAIN ANY CONVECTIVE ACTIVITY WL BE SCT AS UPR LVL SUPPORT NOT ALL THAT SIGNIFICANT. PREFER POPS IN THE CHC/GOOD CHC RANGE WITH THE HIGHEST POPS ALONG THE PLATEAU DUE TO OROGRAPHIC LIFT AND FOR COUNTIES ALONG THE TN RVR IN WRN/MID TN DUE TO PROXIMITY OF FNT/UPR LVL DIVERGNC. BY SAT NIGHT/SUN AM...MOIST AMS COUPLED WITH STGR DYNAMICS ALOFT...AND GOOD THETA-E ADVECTION IN THE LOWER LAYERS...WL SUPPORT WDSPRD CONVECTION OVR RGN. DUE TO SLOW MOVEMENT OF FNTL SYS AND HIGH PRECIP WATER VALUES (APPRCHG 1.5 INCHES) TRAINING OF ECHOES COULD CAUSE PROBLEMS WITH HIGH WATER. WHILE ITS TOO SOON TO ISSUE FFA...WOULD MENTION HEAVY RAINFALL LIKELY IN FCST TEXT. CURRENT FEELING IS THAT RAIN/TSTMS WL TAPER OFF ACRS MID TN BY EARLY SUN AFTN WITH DCRSG CLDINESS OVR WRN COUNTIES. TIMING OF SFC FNT WL DETERMINE FCST LOWS SAT NIGHT. DUE TO PAST HISTORY BLV THAT FNT WL BE JUST W OF BNA BY DAYBREAK THUS WOULD FCST OVRNIGHT LOWS IN THE 60S EAST OF I-65 WITH 50S TWDS WRN TN. 850 TEMPS DEPICT GOOD PACKING OF ISOTHERMS BHND 850 TROF THUS TEMPS SUN WL LIKELY HOLD STEADY OR FALL. 09 BNA 62/72/60/60 4597
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:37 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 38 min |
| Mar 1, 1:04 AM CST | Tornado Warning | OHX | Wayne | 26 min |
| Mar 1, 1:13 AM CST | Tornado Warning | OHX | Lawrence, Lewis | 47 min |
| Mar 1, 1:41 AM CST | Tornado Warning | OHX | Maury | 49 min |
| Mar 1, 2:13 AM CST | Tornado Warning | OHX | Williamson | 47 min |
| Mar 1, 2:49 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 41 min |
| Mar 1, 2:53 AM CST | Tornado Warning | OHX | Williamson | 52 min |
| Mar 1, 2:55 AM CST | Tornado Warning | OHX | Davidson | 65 min |
| Mar 1, 2:58 AM CST | Tornado Warning | OHX | Wayne | 62 min |
| Mar 1, 3:34 AM CST | Tornado Warning | OHX | Lawrence | 56 min |
| Mar 1, 3:47 AM CST | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Mar 1, 3:55 AM CST | Tornado Warning | OHX | Benton, Decatur | 35 min |
| Mar 1, 3:59 AM CST | Tornado Warning | OHX | Humphreys | 61 min |
| Mar 1, 4:09 AM CST | Tornado Warning | OHX | Macon, Sumner | 36 min |
| Mar 1, 4:29 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 61 min |
| Mar 1, 4:33 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 42 min |
| Mar 1, 4:37 AM CST | Flash Flood Warning | OHX | Benton | 3 hr |
| Mar 1, 5:11 AM CST | Flash Flood Warning | OHX | Dickson, Humphreys | 3 hr |
| Mar 1, 5:11 AM CST | Flash Flood Warning | OHX | Decatur | 3 hr |
| Mar 1, 5:19 AM CST | Severe Thunderstorm Warning | OHX | Robertson | 26 min |
| Mar 1, 6:12 AM CST | Flash Flood Warning | OHX | Cheatham, Robertson, Sumner | 3 hr |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Perry | 65 min |
| Mar 1, 7:10 AM CST | Tornado Warning | OHX | Perry | 50 min |
| Mar 1, 7:17 AM CST | Tornado Warning | OHX | Decatur | 43 min |
| Mar 1, 7:21 AM CST | Tornado Warning | OHX | Hickman | 54 min |
| Mar 1, 8:05 AM CST | Tornado Warning | OHX | Williamson | 40 min |
| Mar 1, 10:24 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 1:11 PM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 1:26 PM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.